# SDR CA090910011

- Difficulty date: September 10, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Make and model: Piper PA-32-300
- Engine: Lyc TIO540*
- System (JASC): 7414 · Magneto/Distributor
- Part: Points
- Part number: 10382585
- Condition: Damaged
- Location: Magneto
- Part time: 1 hours
- Component: Magneto, 103493704
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) CUSTOMER BOUGHT EXCHANGE MAGNETO AND 1 HOUR AFTER INSTALLATION IT FAILED. MAG WAS RETURNED TO US AND A TEST RUN WAS PERFORMED, MAG WAS NOT PROVIDING ANY SPARK AT ANY SPEED. WHEN THE HARNESS CAP WAS REMOVED THE CONTACT POINTS WERE JUST VISIBLE UNDER THE CONTACT COVER AND THE HALF OF THE POINTS THAT IS RIVETED TO THE GROUND SIDE OF THE ASSY WAS MISSING ITS (TUNGSTEN?) CONTACT AREA. IT APPEARS TO HAVE FAILED AT THE JOINT BETWEEN THE CONTACT AND THE RIVET SECTION. THIS CAUSED THE POINTS TO STAY OPEN AND THE MAG FAILED. THE BATCH CODE ON THE POINTS WAS 0734, WHICH IS COVERED IN TCM`S DISTRIBUTOR INFORMATION BULLETIN (DIB) 2008-3. DIB 2008-3 STATES THAT ALL MAGS RECEIVED BETWEEN APR 15, 2007 AND APR 15, 2008 WITH POINT BATCH CODES BETWEEN 0719 AND 0816 BE RETURNED TO TCM. THIS MAG WAS PRODUCED BY TCM IN SEP 07 AND HAD A STICKER ON THE BOX STATING "COMPLIANT WITH DIB 2008-3". THE MANUFACTURER HAS BEEN CONTACTED AND WILL INSTRUCT ON DISPOSITION OF THE MAG. THE CUSTOMER WAS SUPPLIED WITH ANOTHER TCM NEW MAGNETO. (TC# 20090910011)
